Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Centralizers of area preserving diffeomorphisms on $S^2$


Author: Lizzie Burslem
Journal: Proc. Amer. Math. Soc. 133 (2005), 1101-1108
MSC (2000): Primary 37E30, 37C05
DOI: https://doi.org/10.1090/S0002-9939-04-07675-0
Published electronically: November 19, 2004
MathSciNet review: 2117211
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It has been conjectured that a generic diffeomorphism on a compact manifold will have trivial centralizer. We give some partial results towards proving this conjecture within the class of area preserving diffeomorphisms of the sphere.


References [Enhancements On Off] (What's this?)

  • 1. B. Anderson, Diffeomorphisms with discrete centralizer, Topology 15 (2) (1976), 143-147. MR 0402821 (53:6635)
  • 2. C. Arteaga, Centralizers of expanding maps on tori, Bol. Soc. Brasil. Mat. (N.S.) (1995), 149-159. MR 1364264 (96j:58133)
  • 3. L. Burslem, Centralizers of partially hyperbolic diffeomorphisms, Ergodic Theory Dynam. Systems 24 (2004), no. 1, 55-87. MR 2041261
  • 4. J. Franks and P. Le Calvez, Regions of instability for non-twist maps, Ergodic Theory Dynam. Systems 23 (2003), no.1, 111-141. MR 1971199 (2003m:37053)
  • 5. N. Kopell, Commuting diffeomorphisms, In Global Analysis (Proc. Sympos. Pure Math., Vol. XIV, Berkeley, Calif., 1968), Amer. Math. Soc., Providence, RI, (1970), 165-184. MR 0270396 (42:5285)
  • 6. J. Palis and J.-C. Yoccoz, Centralizers of Anosov diffeomorphisms on tori, Ann. Sci. École Norm. Sup.(4), 22(1) (1989), 99-108. MR 0985856 (90i:58151b)
  • 7. J. Palis and J.-C. Yoccoz, Rigidity of centralizers of diffeomorphisms, Ann. Sci. École Norm. Sup.(4), 22(1) (1989), 81-98. MR 0985855 (90i:58151a)
  • 8. D. Pixton, Planar homoclinic points, J. Differential Equations, 44 (1982), no. 3, 365-382. MR 0661158 (83h:58077)
  • 9. R. C. Robinson, Closing stable and unstable manifolds on the two sphere, Proc. Amer. Math. Soc., 41 (1973), 299-303. MR 0321141 (47:9674)
  • 10. J. Rocha, Rigidity of centralizers of real analytic diffeomorphisms, Ergodic Theory Dynam. Systems 13 (1993), no. 1, 175-197. MR 1213087 (94g:58115)
  • 11. J. Rocha, Centralizers and entropy, Bol. Soc. Brasil. Mat. (N.S.), 25 (1994), no. 2, 213-222. MR 1306562 (96i:58133)
  • 12. S. Smale, Mathematical problems for the next century, In Mathematics: Frontiers and perspectives, Amer. Math. Soc., Providence, RI, (2000), 271-294. MR 1754783 (2001i:00003)
  • 13. S. Sternberg, Local ${C}\sp{n}$ transformations of the real line, Duke Math. J., 24 (1957), 97-102. MR 0102581 (21:1371)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37E30, 37C05

Retrieve articles in all journals with MSC (2000): 37E30, 37C05


Additional Information

Lizzie Burslem
Affiliation: Department of Mathematics, University of Michigan, Ann Arbor, Michigan 48109
Email: burslem@umich.edu

DOI: https://doi.org/10.1090/S0002-9939-04-07675-0
Received by editor(s): November 26, 2003
Published electronically: November 19, 2004
Communicated by: Michael Handel
Article copyright: © Copyright 2004 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society